Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 59, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 5, 2025, 9:16 AM CDT for Williamson County, Texas. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2025, 9:16 AM CDT (14:16 UTC)
- Expired
- Jul 5, 2025, 2:23 PM CDT
- In force
- 5 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 40 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 9:22 AM CDT | FLASH FLOOD | 4 N Leander, TX | Corrects previous flash flood report from 4 N Leander. Law Enforcement reported that River Run Road is impassable and is under several feet of water. San Gabriel River is approximately 10-15 feet under the bridges on 183 and is flowing at a high rate of speed. |
| Jul 5, 9:22 AM CDT | FLASH FLOOD | 4 N Leander, TX | Law Enforcement reported that River Run Road is impassable and is under several feet of water. San Gabriel River is approximately 10-15 under the bridges on 183 and is flowing at a high rate of speed. |
| Jul 5, 9:31 AM CDT | FLASH FLOOD | 4 N Leander, TX | Law enforcement reports multiple houses flooded with flowing water around them. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.3 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
866
WGUS54 KEWX 051416
FFWEWX
TXC491-051800-
/O.NEW.KEWX.FF.W.0059.250705T1416Z-250705T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
916 AM CDT Sat Jul 5 2025
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Southwestern Williamson County in south central Texas...
* Until 100 PM CDT.
* At 916 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville,
Serenada, Anderson Mill, Leander, Hutto, Liberty Hill, Weir,
Georgetown Dam, Sun City, Brushy Creek and Jollyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3050 9758 3050 9760 3048 9765 3048 9768
3047 9769 3045 9775 3043 9776 3045 9782
3047 9785 3051 9786 3052 9787 3055 9787
3057 9790 3075 9781 3070 9754 3053 9756
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MM2 follow-up statements
983
WGUS54 KEWX 051722
FFWEWX
TXC491-052000-
/O.EXT.KEWX.FF.W.0059.000000T0000Z-250705T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1222 PM CDT Sat Jul 5 2025
The National Weather Service in Austin/San Antonio has extended the
* Flash Flood Warning for...
Southwestern Williamson County in south central Texas...
* Until 300 PM CDT.
* At 1222 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 5 inches of rain have fallen. Additional rainfall amounts up
to 1 inch are possible in the warned area. Flash flooding is
already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville,
Serenada, Anderson Mill, Leander, Hutto, Liberty Hill, Weir,
Georgetown Dam, Sun City, Brushy Creek and Jollyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3050 9758 3050 9760 3048 9765 3048 9768
3047 9769 3045 9775 3043 9776 3045 9782
3047 9785 3051 9786 3052 9787 3055 9787
3057 9790 3075 9781 3070 9754 3053 9756
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MM014
WGUS74 KEWX 051923
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
223 PM CDT Sat Jul 5 2025
TXC491-051933-
/O.CAN.KEWX.FF.W.0059.000000T0000Z-250705T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Williamson TX-
223 PM CDT Sat Jul 5 2025
...FLASH FLOOD WARNING FOR SOUTHWESTERN WILLIAMSON COUNTY HAS BEEN
REPLACED WITH A FLOOD ADVISORY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1000 PM CDT Saturday for a
portion of south central Texas.
&&
LAT...LON 3050 9758 3050 9760 3048 9765 3048 9768
3047 9769 3045 9775 3043 9776 3045 9782
3047 9785 3051 9786 3052 9787 3055 9787
3057 9790 3075 9781 3070 9754 3053 9756
$$
MMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 6:36 AM CDT, 2 hours 40 minutes earlier. Its key messages:
- Threat of Flash Flooding from slow moving and repeat heavy rains today. A Flood Watch has been issued for the Hill Country and I-35 corridor through 7 PM CDT.
- Continued unseasonably wet and "cool" for the Independence Day weekend into Monday.
- Turning seasonably drier and warmer this coming week.
Area forecast discussion, Jul 5, 6:36 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 636 AM CDT Sat Jul 5 2025 ...New AVIATION... .KEY MESSAGES... - Threat of Flash Flooding from slow moving and repeat heavy rains today. A Flood Watch has been issued for the Hill Country and I-35 corridor through 7 PM CDT. - Continued unseasonably wet and "cool" for the Independence Day weekend into Monday. - Turning seasonably drier and warmer this coming week. && .SHORT TERM... (Today through Sunday) Issued at 110 AM CDT Sat Jul 5 2025 A mid level MCV and unseasonably moist airmass (05/00Z soundings showed 2.1 inch PWs at Del Rio and Corpus Christi which are in the 90 percentile plus) remain in place over our area. This feature and moist airmass linger over our area through this weekend. Forcing by this feature along with heating will generate rounds of showers and isolated thunderstorms. Storm motion vectors show slow moving and repeat activity to enhance efficient warm rain processes. As a result, locally heavy rains with amounts of generally 2 to 4 inches are expected with isolated amounts up to 10 inches possible. These amounts will aggravate ongoing flooding and likely create new flooding as soils are saturated making runoff more rapid. The heaviest rains will be over the Hill Country to along and east of the I-35 corridor today. Have issued a Flood Watch through 7 PM CDT for those areas. Most models show the rains shifting to our western areas on Sunday. There is a potential for another Flood Watch for Sunday. The clouds and rain areas will conspire to keep daytime temperatures below to well below early July averages. && .LONG TERM... (Sunday night through Friday) Issued at 110 AM CDT Sat Jul 5 2025 The mid level feature remains in close proximity to generate showers and isolated thunderstorms on Monday with a possibility of locally heavy downpours. Have expanded the slight chances to most of our area for Monday. Most models/ensembles show the Subtropical Ridge shoving the mid level feature away from our area while bringing increased subsidence and decreasing moisture levels to keep rainfall out of the forecast for the remainder of this coming week. However, an inverted trough moving in from the east may bring chances of showers and isolated thunderstorms on Tuesday and Wednesday per GFS. Later forecasts may introduce rain chances should this become a trend. Increased sunshine leads to temperatures warming to near to slightly above mid July averages. && .AVIATION... (12Z TAFS) Issued at 636 AM CDT Sat Jul 5 2025 Mainly MVFR CIGs mix to VFR by midday, then return tonight. Areas of SHRA/ISOLD TSRA will continue over the eastern Hill Country to along and east of I-35 through today, then shift to the west by Sunday. Have SHRA/VCSH this morning and PROB30s for TSRA this afternoon at the I-35 sites. A mix of CIGS/VSBYs can be expected in SHRA/TSRA. S to SE winds prevail. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 85 73 92 73 / 70 20 20 10 Austin Bergstrom Intl Airport 85 73 91 72 / 60 20 20 10 New Braunfels Muni Airport 86 73 91 72 / 70 20 20 10 Burnet Muni Airport 81 72 88 71 / 70 30 20 10 Del Rio Intl Airport 97 75 91 75 / 10 20 40 10 Georgetown Muni Airport 82 72 89 72 / 70 20 10 0 Hondo Muni Airport 85 73 87 72 / 40 20 30 10 San Marcos Muni Airport 84 73 91 72 / 70 20 20 10 La Grange - Fayette Regional 87 73 93 73 / 50 10 10 0 San Antonio Intl Airport 85 74 90 74 / 60 20 30 10 Stinson Muni Airport 88 75 92 74 / 60 20 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for Atascosa-Bandera-Bastrop-Bexar- Blanco-Burnet-Caldwell-Comal-Fayette-Gillespie-Gonzales-Guadalupe- Hays-Kendall-Kerr-Lee-Llano-Medina-Travis-Williamson-Wilson. && Short-Term...04 Long-Term...04 Aviation...04
In the hours before
Local storm report, Jul 5, 4:26 AM CDT, 4 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
426 AM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM Flash Flood 10 S Bertram 30.60N 98.09W
07/05/2025 Burnet TX Emergency Mngr
F.M. 1174 at Cow Creek flooded.
&&
JRLocal storm report, Jul 5, 4:29 AM CDT, 4 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
429 AM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 AM Flash Flood 5 WSW Liberty Hill 30.64N 98.00W
07/05/2025 Williamson TX Emergency Mngr
Water rescue on CR 285, southwest of Liberty
Hill. Water coming through first story
windows of the house.
&&
JRLocal storm report, Jul 5, 5:03 AM CDT, 4 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
503 AM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 AM Flash Flood 9 NNE Burnet 30.88N 98.18W
07/05/2025 Burnet TX Emergency Mngr
Inundated homes on RM 2340 near Allen Branch
Creek.
&&
JRLocal storm report, Jul 5, 5:05 AM CDT, 4 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
505 AM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM Flash Flood Bertram 30.75N 98.05W
07/05/2025 Burnet TX Public
Flooded and impassable road on FM 243 and Fm
1174.
&&
JRLocal storm report, Jul 5, 5:08 AM CDT, 4 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
508 AM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 AM Flash Flood 2 NNE Jonestown 30.51N 97.91W
07/05/2025 Travis TX Emergency Mngr
Lone Mountain Pass, near Jonestown, under
water and impassable.
&&
JRLocal storm report, Jul 5, 7:22 AM CDT, 1 hour 54 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
722 AM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM Flash Flood 3 E Marble Falls 30.58N 98.23W
07/05/2025 Burnet TX Emergency Mngr
RV Park along Hamilton Creek has at least
four feet water of water inundation and
vehicles floating. Residents stranded.
&&
JRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:00 PM CDT | River Flood Warning | EWX | Llano | 13 hr |
| Jul 4, 9:27 PM CDT | Areal Flood Advisory | EWX | Burnet, Travis | 85 min |
| Jul 4, 10:52 PM CDT | Flash Flood Warning | EWX | Burnet, Travis | 2 hr |
| Jul 5, 12:00 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jul 5, 12:41 AM CDT | Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 15 more | 45 hr |
| Jul 5, 12:41 AM CDT | Flash Flood Warning | EWX | Travis | 4 hr |
| Jul 5, 2:04 AM CDT | Flash Flood Warning | EWX | Burnet, Williamson | 4 hr |
| Jul 5, 2:47 AM CDT | Flash Flood Warning | EWX | Burnet, Travis, Williamson | 5 hr |
| Jul 5, 2:57 AM CDT | River Flood Warning | EWX | Williamson | 24 hr |
| Jul 5, 4:44 AM CDT | Flash Flood Warning | EWX | Burnet | 4 hr |
| Jul 5, 4:59 AM CDT | Flash Flood Warning | EWX | Burnet, Travis, Williamson | 14 hr |
| Jul 5, 6:40 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 3 more | 3 hr |
| Jul 5, 8:16 AM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales, Guadalupe | 6 hr |
| Jul 5, 8:56 AM CDT | Flash Flood Warning | EWX | Caldwell | 3 hr |
| Jul 5, 9:21 AM CDT | Flash Flood Warning | EWX | Guadalupe | 5 hr |
| Jul 5, 9:46 AM CDT | Flash Flood Warning | EWX | Comal, Hays | 6 hr |
| Jul 5, 10:19 AM CDT | Flash Flood Warning | EWX | Travis | 9 hr |
| Jul 5, 10:32 AM CDT | Flash Flood Warning | EWX | Bexar, Comal | 5 hr |
| Jul 5, 11:04 AM CDT | Flash Flood Warning | EWX | Comal | 7 hr |
| Jul 5, 11:50 AM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Jul 5, 12:33 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 7 hr |
| Jul 5, 12:33 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 7 hr |
| Jul 5, 1:42 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet | 6 hr |
| Jul 5, 1:55 PM CDT | Areal Flood Advisory | EWX | Guadalupe | 77 min |
| Jul 5, 2:04 PM CDT | Areal Flood Advisory | EWX | Caldwell, Gonzales, Guadalupe | 3 hr |
| Jul 5, 2:20 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 2 hr |
| Jul 5, 2:23 PM CDT | Areal Flood Advisory | EWX | Williamson | 97 min |
| Jul 5, 3:12 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Llano | 4 hr |
| Jul 5, 3:32 PM CDT | Areal Flood Advisory | EWX | Comal | 65 min |
| Jul 5, 3:35 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 63 min |
| Jul 5, 3:39 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Jul 5, 6:25 PM CDT | Areal Flood Advisory | EWX | Comal | 3 hr |
| Jul 5, 6:57 PM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| Jul 5, 6:59 PM CDT | Areal Flood Advisory | EWX | Burnet, Travis, Williamson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.